Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

On antibiotics for inflamed belly button with leakage, have intense abdominal pain and cramping. Cause of concern?

Hi, I had really bad abdominal pain and cramping with what appears to be a sudden inflamed belly button with leakage. I have a low-grade temp (99.3 and steady) and am on antibiotics for the belly button infection, but the pain around my abdomen is still mild to moderate (about a 4 radius around my navel), but my belly button itself doesn t itch even though it s still slightly inflamed. This occurred suddenly about 36 hours ago. Should I be concerned that it s something other than a simple infection? It feels like a dull ache - when it first happened it was hard to walk and sit, but the pain has subsided somewhat.
Asked On : Tue, 29 Jan 2013
Answers:  1 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
thank you.
you have developed omphalitis(inflammation of the umbilicus).
the internal abdominal pain may be due to spreading infection from the umbilicus.
continue the antibiotic for 1 week.
if not responding(increased tem. & pain) then consult a physician.
Answered: Wed, 30 Jan 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor